MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367324
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to using bd vacutainer® push button blood collection set, one (1) tube had a black stain on the tubing.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
D2b.Medical device type: there were multiple medical device types reported to be involved.The information for the additional device type is as follows: jka.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H3: device eval by manufacturer? yes.D9: returned to manufacturer on: 06-feb-2025.Investigation summary: bd received one sample and two photos for investigation.The customer photos depict a device with black/gray foreign matter on the tubing.The returned sample underwent visual inspection and failed testing due to black foreign matter on the tubing of the device.Additionally, a total of 100 retained samples were visually inspected, and all passed testing, exhibiting no foreign matter in the tubing or sample of the device.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure mode: foreign matter - unknown.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21321697
Report Number1024879-2025-00089
Device Sequence Number15604373
Product Code FPA
UDI-Device Identifier30382903673248
UDI-Public(01)30382903673248(11)240827(17)260831(10)4240971
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K220212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Catalogue Number367324
Device Lot Number4240971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown